Alert archive / Nebraska / Red Flag Warnings in 2017

Red Flag Warning 27, NWS Cheyenne, WY

December 10, 2017

NWS Cheyenne, WY issued this red flag warning at Dec 10, 2017, 2:47 AM CST. It took effect at Dec 10, 2017, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 10, 2017, 2:47 AM CST (08:47 UTC)
In effect from
Dec 10, 2017, 11:00 AM CST
Expired
Dec 10, 2017, 6:00 PM CST
In force
7 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

124 
WWUS85 KCYS 100847
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
147 AM MST Sun Dec 10 2017

...RED FLAG WARNING 10 AM THROUGH 5 PM TODAY FOR GUSTY WINDS AND
LOW AFTERNOON HUMIDITY FWZ 312 AND 313...

NEZ312-313-110000-
/O.UPG.KCYS.FW.A.0015.171210T1800Z-171211T0000Z/
/O.NEW.KCYS.FW.W.0027.171210T1700Z-171211T0000Z/
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
147 AM MST Sun Dec 10 2017

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 312 AND 313...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 10 AM this morning to 5 PM MST
this afternoon. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zone 312. Fire weather zone 313.

* WIND...Northwest 15 to 20 mph sustained with gusts to 30 mph.

* HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
317 
WWUS85 KCYS 102341
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
441 PM MST Sun Dec 10 2017

...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR 
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 312 AND 313...

NEZ312-313-110045-
/O.EXP.KCYS.FW.W.0027.000000T0000Z-171211T0000Z/
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
441 PM MST Sun Dec 10 2017

...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR 
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 312 AND 313...

Sustained northwest winds have diminished to 10 to 15 mph late 
this afternoon. Humidities will slowly rise as temperatures cool 
after sunset.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Dec 9, 11:00 PM CST, 3 hours 47 minutes earlier.

Area forecast discussion, Dec 9, 11:00 PM CST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1000 PM MST Sat Dec 9 2017

.UPDATE...
Issued at 456 PM MST Sat Dec 9 2017

Allowed Red Flag Warning for FWZ 312-313 to expire at 5 PM. Issued
a Fire Weather Watch for same zones from 11 AM through 5 PM Sunday
for low humidity and gusty winds.

&&

.SHORT TERM...(This evening through Sunday)
Issued at 107 PM MST Sat Dec 9 2017

Main concerns in the near term are with higher wildfire danger
across the southern 2/3 of the western Nebraska Panhandle through
late this afternoon in areas that have seen little if any
precipitation over the past couple of weeks. See fire weather
section in this discussion for details. Otherwise, breezy and dry
conditions expected the rest of this afternoon with not much really
to talk about for the rest of the weekend as a large ridge of high
pressure parked over the western states keeps any passing upper
level systems to our north and east, as well as any deep cold air
intrusions. Winds for tomorrow look to be lighter than what we are
seeing today, although the models are pointing to 30 to 40 mph winds
in the wind prone gap areas (Bordeaux, Arlington).

.LONG TERM...(Sunday night through Saturday)
Issued at 107 PM MST Sat Dec 9 2017

Over the next couple of days we expected to see the large upper
ridge to our west retreat a bit westward allowing a weak upper
system and modifying cold front to move down east of the Laramie
Range on Monday, with a stronger fast moving clipper system still
being advertised in the 12Z runs moving down into Nebraska on
Wednesday (with a slightly stronger cold front). Neither of those
systems through Wednesday look to produce any precipitation given
very limited moisture. Our next chance at precipitation looks to
be setting up for late Friday into Saturday as the upper ridge to
the west weakens allowing a larger upper system to move down
across our area. Right now we are carrying snow chances starting
Friday night, but nothing that looks overly significant impact-
wise right now given the progressive,fast moving character of the
system.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday evening)
Issued at 1000 PM MST Sat Dec 9 2017

VFR. Westerly surface winds 7-15 KT late tonight, becoming breezy
from west-northwest with gusts to 25 KT east of Laramie Range after
16Z Sunday. Winds will diminish somewhat around sunset.

&&

.FIRE WEATHER...
Issued at 107 PM MST Sat Dec 9 2017

Will maintain the Red Flag Warning across the southern 2/3 of
the western Nebraska Panhandle through 5 PM. RH values most
reporting stations in zones where the fuels are in yes status
running 10 to 15 percent with winds 30 to 40 mph. Another day of
low humidity expected tomorrow although winds will be a bit
lighter most areas, so will hold off on any Fire Weather Watches
for Sunday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...Fire Weather Watch from late Sunday morning through Sunday
     afternoon for NEZ312-313.

&&

UPDATE...MAJ
SHORT TERM...JG
LONG TERM...JG
AVIATION...MAJ
FIRE WEATHER...JG
Hazardous weather outlook, Dec 9, 6:12 PM CST, 8 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
512 PM MST Sat Dec 9 2017

NEZ002-003-019>021-054-055-095-096-110015-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
512 PM MST Sat Dec 9 2017

This hazardous weather outlook is for the western Nebraska
Panhandle.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Critical fire weather conditions will be possible for the
southern two-thirds of the western Nebraska Panhandle from
late Sunday morning through Sunday afternoon due to gusty
winds and low humidities.

.Spotter information statement...

Spotter activation will not be required at this time.

WYZ101>119-110015-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
512 PM MST Sat Dec 9 2017

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be required at this time.

Nearby

Red Flag Warnings in Nebraska, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.